Alert archive / Virginia / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Mar 2, 2012, 10:18 AM EST for 4 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It took effect at Mar 2, 2012, 4:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 10:18 AM EST (15:18 UTC)
- In effect from
- Mar 2, 2012, 4:00 PM EST
- Expired
- Mar 3, 2012, 6:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Tazewell County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 15:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WGUS61 KRNK 021518 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1018 AM EST FRI MAR 2 2012 ...AREAS OF HEAVY RAIN AND POSSIBLE SMALL STREAM FLOODING THIS EVENING AND OVERNIGHT... .AS LOW PRESSURE OVER THE MIDWEST STRENGTHENS AND MOVES NORTHEAST TODAY SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON AND MOVE ACROSS THE AREA THIS EVENING. THE RAIN WILL BE MOVING OVER SOILS THAT ARE FAIRLY SATURATED FROM MID-WEEK RAINFALL AND RAPID RUNOFF FROM HEAVIER RAINFALL IS POSSIBLE. SMALL STREAMS MAY RISE QUICKLY AND CAUSE LOCALIZED FLASH FLOODING. VAZ007-019-020-WVZ042>045-022330- /O.NEW.KRNK.FF.A.0001.120302T2100Z-120303T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 1018 AM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA... ALLEGHANY VA...BATH AND TAZEWELL. IN SOUTHEAST WEST VIRGINIA... GREENBRIER...MERCER...MONROE AND SUMMERS. * FROM 4 PM EST THIS AFTERNOON THROUGH LATE TONIGHT * RAINFALL UP TO 1 INCH IS EXPECTED WITH LOCALLY HIGHER AMOUNTS APPROACHING 2 INCHES IN STRONGER STORMS * SMALL STREAMS AND CREEKS MAY RISE RAPIDLY IN RESPONSE TO THE RAINFALL PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PC
4 follow-up statements
429 WGUS61 KRNK 022056 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EST FRI MAR 2 2012 ...AREAS OF HEAVY RAIN AND SMALL STREAM FLOODING POSSIBLE OVERNIGHT... .AS LOW PRESSURE OVER THE MIDWEST CONTINUES TO STRENGTHEN AND MOVES NORTHEAST THIS EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST TO REDEVELOP ALONG A COLD FRONT THAT WILL MOVE ACROSS THE AREA OVERNIGHT. THE RAIN WILL BE MOVING OVER SOILS THAT ARE FAIRLY SATURATED FROM RAIN EARLIER TODAY AND FROM THE MID-WEEK EVENT. RAPID RUNOFF FROM HEAVIER RAINFALL IS POSSIBLE AND SMALL STREAMS MAY RISE QUICKLY AND CAUSE LOCALIZED FLASH FLOODING. VAZ007-019-020-WVZ042>045-030500- /O.CON.KRNK.FF.A.0001.120302T2100Z-120303T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 356 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH AND TAZEWELL. IN SOUTHEAST WEST VIRGINIA...GREENBRIER...MERCER... MONROE AND SUMMERS. * THROUGH LATE TONIGHT * RAINFALL UP TO 1 INCH IS EXPECTED WITH LOCALLY HIGHER AMOUNTS APPROACHING 2 INCHES IN STRONGER STORMS * SMALL STREAMS AND CREEKS MAY RISE RAPIDLY IN RESPONSE TO THE RAINFALL PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ PC
033 WGUS61 KRNK 030127 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 827 PM EST FRI MAR 2 2012 ...AREAS OF HEAVY RAIN AND SMALL STREAM FLOODING POSSIBLE OVERNIGHT... .AS LOW PRESSURE OVER THE MIDWEST CONTINUES TO MOVE NORTHEAST OVERNIGHT...SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT WILL MOVE BACK INTO THE AREA BEFORE MIDNIGHT. THE RAIN WILL BE MOVING OVER SOILS THAT ARE FAIRLY SATURATED FROM RAIN EARLIER TODAY AND FROM THE MID-WEEK EVENT. RAPID RUNOFF FROM HEAVIER RAINFALL IS POSSIBLE AND SMALL STREAMS MAY RISE QUICKLY AND CAUSE LOCALIZED FLASH FLOODING. VAZ007-019-020-WVZ042>045-030930- /O.CON.KRNK.FF.A.0001.000000T0000Z-120303T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 827 PM EST FRI MAR 2 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH AND TAZEWELL. IN SOUTHEAST WEST VIRGINIA...GREENBRIER...MERCER... MONROE AND SUMMERS. * UNTIL 6 AM EST SATURDAY. * RAINFALL UP TO 1 INCH IS EXPECTED WITH LOCALLY HIGHER AMOUNTS APPROACHING 2 INCHES IN STRONGER STORMS. * SMALL STREAMS AND CREEKS MAY RISE RAPIDLY IN RESPONSE TO THE RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
234 WGUS61 KRNK 030716 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 216 AM EST SAT MAR 3 2012 ...AREAS OF HEAVY RAIN AND SMALL STREAM FLOODING POSSIBLE EARLY THIS MORNING... .NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING. THE RAIN WILL BE MOVING OVER SOILS THAT ARE FAIRLY SATURATED FROM RAIN EARLIER TODAY AND FROM EARLIER IN THE WEEK. RAPID RUNOFF FROM HEAVIER RAINFALL IS POSSIBLE AND SMALL STREAMS MAY RISE QUICKLY AND CAUSE FLOODING. VAZ007-019-020-WVZ042>045-031100- /O.CON.KRNK.FF.A.0001.000000T0000Z-120303T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 216 AM EST SAT MAR 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN VIRGINIA...ALLEGHANY VA...BATH AND TAZEWELL. IN SOUTHEAST WEST VIRGINIA...GREENBRIER...MERCER... MONROE AND SUMMERS. * UNTIL 6 AM EST EARLY THIS MORNING * RAINFALL UP TO 1 INCH IS EXPECTED WITH LOCALLY HIGHER AMOUNTS APPROACHING 2 INCHES IN STRONGER STORMS. * SMALL STREAMS AND CREEKS MAY RISE RAPIDLY IN RESPONSE TO THE RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLOODING. FLOODING IS A DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLOOD WARNINGS BE ISSUED. && $$
459 WGUS61 KRNK 031100 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 600 AM EST SAT MAR 3 2012 ...RAIN WILL GRADUALLY END THIS MORNING... .A COLD FRONT WILL CONTINUE TO MOVE EAST THROUGH THE REGION THIS MORNING...ENDING THE PROBABILITY OF SHOWERS OVER THE AREA. VAZ007-019-020-WVZ042>045-031200- /O.EXP.KRNK.FF.A.0001.000000T0000Z-120303T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAZEWELL-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX...UNION... LEWISBURG...QUINWOOD...DUO...RAINELLE 600 AM EST SAT MAR 3 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF VIRGINIA AND SOUTHEAST WEST VIRGINIA WILL EXPIRE AT 6 AM EST EARLY THIS MORNING. ONE HALF TO ONE AND A HALF INCHES OF RAIN FELL ACROSS MUCH OF SOUTHEAST WEST VIRGINIA AND ADJACENT COUNTIES OF SOUTHWEST VIRGINIA SINCE FRIDAY MORNING. SMALL CREEKS AND STREAMS...AS WELL AS MAIN STEM RIVERS...WERE RISING IN RESPONSE TO THIS RAINFALL. HOWEVER...NO FLOODING IS EXPECTED AT THIS TIME. $$ AMS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Mar 2, 7:10 AM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 2, 7:10 AM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 710 AM EST FRI MAR 2 2012 .SYNOPSIS... LOW PRESSURE WAS OVER MISSOURI WITH A WARM FRONT TRAILING INTO THE CAROLINAS AND COLD FRONT EXTENDING INTO ARIZONA. THIS SYSTEM WILL MOVE INTO THE GREAT LAKES BY SATURDAY MORNING...PUSHING THE COLD FRONT OFF THE EAST COAST BY LATE SATURDAY. COOLER HIGH PRESSURE BUILDS IN FOR SUNDAY THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 700 AM EST FRIDAY... HAVE UPDATED PROBABILITY OF PRECIPITATION TO ACCOUNT FOR SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE WARM FRONT TO THE SOUTHWEST. AS OF 405 AM EST FRIDAY... HIGH CLOUDS WERE BEGINNING TO SPREAD ACROSS THE SOUTHERN PART OF THE FORECAST AREA. THE WARM FRONT EXTENDED FROM WESTERN TENNESSEE TO SOUTHEAST NORTH CAROLINA. SURFACE DEW POINTS WERE STILL IN THE 20S AND 30S ACROSS THE COUNTY WARNING AREA BUT WILL RISE DRAMATICALLY TODAY AS THE WARM FRONT MOVES NORTH OF THE AREA BY LATE THIS AFTERNOON. MODELS STILL SHOWING A WEDGE TYPE AREA OF RELATIVELY HIGHER STABILITY AT LEAST UNTIL 21Z/4PM THIS AFTERNOON AS THE FRONT LIFTS NORTH. CHANCE OF THUNDER WILL FOLLOW THE WARM FRONT AND ONCE FORECAST AREA IS WELL WITHIN THE WARM SECTOR THE PROBABILITY OF STRONGER STORMS WILL REMAIN UNTIL THE COLD FRONT GOES THROUGH. EXPECT THE COLD FRONT TO REACH THE FAR WESTERN COUNTY WARNING AREA LATE TONIGHT. FOR THIS MORNING THE HRRR...RUC AND LOCAL WRF HAVE SIGNIFICANTLY SLOWED DOWN THE PROBABILITY OF RAIN COMING IN FROM THE SOUTHWEST UNTIL AFTER 14Z/9AM. HAVE ALSO LOWERED THE CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FAR WEST BEHIND THE FRONT LATE TONIGHT. MODELS ARE WELL CLUSTERED WITH THE TIMING OF THE FRONT AND WITH THE DROP IN 850 MB TEMPERATURES BY MORNING. AHEAD OF THE FRONT THE LOW LEVEL JET IS FORECAST TO BE AROUND 50 KNOTS...WITH THE LOCAL WRF SHOWING UP TO 65 KNOTS. HAVE ADDED CHANCE OF GUSTY WINDS TO THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT TONIGHT. TEMPERATURE TREND WILL BE NON DIURNAL TODAY AND TONIGHT SO HOURLY TEMPERATURES MAINLY FOLLOW THE CHANGES IN TO THE WARM AIR MASS BY THIS EVENING WITH LITTLE TO KNOW DROP IN TEMPERATURE OVERNIGHT AHEAD OF THE FRONT. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... AS OF 420 AM EST FRIDAY... COLD FRONT AND BACK EDGE OF WIDESPREAD SHOWERS WITH POSSIBLE EMBEDDED THUNDERSTORMS EXPECTED TO BE OVER THE SOUTHEASTERN PORTION OF THE BLACKSBURG FORECAST AREA AROUND DAYBREAK SATURDAY...GRADUALLY MOVING OFF TO THE EAST AND SOUTH OF THE AREA BY AFTERNOON AS COLD ADVECTION AND MUCH DRIER LOWER TROPOSPHERIC AIR GRADUALLY OVERSPREADS THE AREA FROM THE WEST. HOWEVER...GOOD CLEARING ON BACK EDGE OF CLOUD FIELD MAY BE DELAYED ACROSS SOUTHSIDE VA INTO NORTH CENTRAL NC UNTIL LATER SATURDAY NIGHT DUE TO WEAK WAVE THAT IS EXPECTED TO LIFT NORTHEAST ALONG THE EXITING FRONT SATURDAY AFTERNOON AND NIGHT. STRONG COLD ADVECTION IN THE MOUNTAINS SHOULD ASSURE THAT DAYTIME HIGHS ON SATURDAY NOT LIKELY TO BE MUCH MORE THAN A FEW DEGREES HIGHER THAN TEMPERATURES EXPERIENCED RIGHT AROUND DAYBREAK...MAINLY UPPER 40S TO MID 50S. EAST OF THE BLUE RIDGE...INCREASING DOWNSLOPING AND AT LEAST SOME INCREASE IN INSOLATION SHOULD HELP TO OFFSET CONTRIBUTION OF COLD ADVECTION SUCH THAT HIGHS SHOULD REACH INTO THE LOWER 60S IN MANY AREAS BEFORE FLAT-LINING OR SLOWLY FALLING BY MID AFTERNOON. CONTINUED COLD ADVECTION ON SATURDAY NIGHT SHOULD ALLOW TEMPERATURES TO FALL BACK INTO THE MID TO UPPER 20S IN MOST MOUNTAIN AREAS...WITH READINGS IN THE 30S COMMON EAST OF THE BLUE RIDGE WHERE SOME MID AND HIGH LEVEL CLOUDS MAY PERSIST CLOSER TO THE COASTAL WAVE. APPROACH OF UPSTREAM CLIPPER AND RESULTING SLIGHT BACKING OF LOW LEVEL WIND SHOULD SUPPORT AN INCREASE OF CLOUDS IN MOST AREAS ON SUNDAY...ALONG WITH AN INCREASING THREAT OF MOUNTAIN RAIN/SNOW SHOWERS AS THE DAY PROGRESSES. LIMITED INSOLATION IN THE MOUNTAINS SHOULD HELP TO LIMIT DAYTIME HIGH TEMPERATURES TO THE MID 30S TO MID 40S IN MOST AREAS...WITH SOME LOWER TO MID 50S POSSIBLE EAST OF THE BLUE RIDGE WHERE A BIT MORE INSOLATION IS EXPECTED. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 335 PM EST THURSDAY... MODELS ARE IN AGREEMENT WITH TRACKING A NORTHERN STREAM CLIPPER FROM THE UPPER MID WEST SUNDAY EVENING AND OVER THE SOUTHERN APPALACHIANS MONDAY MORNING. MODELS ARE COLD ENOUGH TO HAVE MOSTLY SNOW IN THE MOUNTAINS SUNDAY NIGHT AND MONDAY. IF MOISTURE CAN SURVIVE DOWNSLOPE FLOW EAST OF THE BLUE RIDGE...RAIN WILL EVENTUALLY CHANGE OVER TO SNOW BY SUNRISE. THE CLIPPER MOVES EAST OF THE AREA MONDAY AFTERNOON ENDING SNOW THREAT FOR MOST OF THE AREA. COLD NORTHWEST FLOW WILL BRING WESTERN UPSLOPE SNOW TO THE MOUNTAINS LATE MONDAY MORNING INTO MONDAY NIGHT. CURRENT FORECAST TRACK OF THE CLIPPER AND AVAILABLE MOISTURE WILL BRING THE HIGHEST SNOWFALL TOTALS TO SOUTHEASTERN WEST VIRGINIA. CLIMATOLOGICAL LY...MARCH CLIPPERS BRING 3-6 INCHES OF SNOW TO RNK NW AND 1-3 INCHES ACROSS RNK SOUTHWEST MOUNTAINS COUNTIES. A MIXTURE OF RAIN/SNOW IN THE EAST USUALLY KEEPS SNOWFALL UNDER AN INCH. 12Z GFS/ECMWF SURPRISING CLOSE ON 24 HOUR SNOWFALL TOTALS SUNDAY NIGHT INTO MONDAY...2-4 INCHES IN THE WEST TO 0.5-1.5 INCHES IN THE EAST. A MORE SOUTHERLY TRACK COULD INCREASE AMOUNTS OVER THE AREA OR SHIFT HIGHER TOTALS TO THE SOUTH WITH THE STRONGER LIFT/MOISTURE. WE STILL HAVE 4 DAYS TO LOOK AT THIS SYSTEM. NO NEED TO CHANGE PLANS RIGHT NOW. ONCE THE CLIPPER EXITS AND UPSLOPE SNOW STOPS MONDAY NIGHT...A BROAD AREA OF HIGH PRESSURE WILL RESIDE ALONG THE EAST COAST. THIS +1035MB RIDGE WILL KEEP THE AREA COOL EARLY NEXT WEEK THEN TEMPERATURES MODERATE TOWARD NORMAL AND ABOVE BY WEEKS END. THIS RIDGE MAY KEEP THE AREA DRY FOR THE REMAINDER OF THE WEEK AND POSSIBLY INTO THE WEEKEND. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 700 AM EST FRIDAY... CLOUDS AND PRECIPITATION AHEAD OF A WARM FRONT WILL SPREAD ACROSS THE AREA FROM THE SOUTHWEST THIS MORNING. CEILINGS WILL LOWER THROUGHOUT THE DAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH WIDESPREAD MVFR CEILINGS THIS AFTERNOON. WINDS WILL TURN TO THE SOUTHWEST AS THE WARM FRONT COMES THROUGH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME WITH HEAVY RAIN AND GUSTY WINDS AND IFR CEILINGS AND VISIBILITIES. HIGH CONFIDENCE WITH TIMING OF COLD FRONT AND WIND SHIFT TO THE NORTHWEST AFTER 06Z TONIGHT. WINDS WILL BE STRONG AND GUSTY BEHIND THE FRONT BUT CEILINGS SHOULD BE LIFTING. ANOTHER SHORT WAVE BRINGS A SECONDARY FRONT AND COLDER AIR IN FOR MONDAY. EXPECT MOUNTAIN RAIN AND SNOW SHOWERS WITH MVFR CEILINGS...ESPECIALLY AT BLF AND LWB SUNDAY THROUGH MONDAY. HIGH PRESSURE WITH DRIER AIR AND VFR CONDITIONS BUILDS IN FOR TUESDAY. && .HYDROLOGY... LOCATIONS ON THE JAMES RIVER DOWNSTREAM OF BENT CREEK CONTINUE TO RISE. SCOTTSVILLE AND BREMO BLUFF ARE EXPECTED TO CREST THIS AFTERNOON. STAGES AT ALL LOCATIONS ON THE GREENBRIER RIVER WERE FALLING. RAINFALL TODAY INTO EARLY SATURDAY MAY BRING ANOTHER HALF INCH TO MAYBE AN INCH OF RAIN. THIS COULD LEAD TO RISES ON AREA RIVERS OVER THE WEEKEND. WILL ALSO BE MONITORING THE HEADWATERS AND SMALL STREAM THAT ARE STILL RECEDING. A FLOOD/FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...WERT LONG TERM...RCS AVIATION...WERT HYDROLOGY...AMS
Hazardous weather outlook, Mar 2, 4:53 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 453 AM EST FRI MAR 2 2012 VAZ007-009>020-022>024-WVZ042>045-031000- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS-MONROE-GREENBRIER- 453 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO FLOODING ON CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ032>035-043>047-058-059-031000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 453 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY SATURDAY MORNING. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 11:11 AM EST | Special Weather Statement | RNK | Tazewell | 34 min |
| Mar 2, 11:49 AM EST | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 26 min |
| Mar 2, 1:05 PM EST | Special Weather Statement | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 55 min |
| Mar 2, 1:31 PM EST | Special Weather Statement | RNK | Tazewell | 44 min |
| Mar 2, 1:33 PM EST | Special Weather Statement | RNK | Charlotte, Halifax, City of Danville | 57 min |
| Mar 2, 1:36 PM EST | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, City of Lynchburg | 54 min |
| Mar 2, 2:29 PM EST | Special Weather Statement | RNK | Charlotte | 31 min |
Nearby
Flash Flood Watches in Virginia, 2012Flash Flood Watches in West Virginia, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.